Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 207, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 22, 2001, 6:14 PM CDT for Lincoln County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 22, 2001, 6:14 PM CDT (23:14 UTC)
- Expired
- Jul 22, 2001, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 115 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 222317 SVRLBF NEC111-230000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 614 PM CDT SUN JUL 22 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 700 PM CDT * AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF BRADY...OR ABOUT 5 MILES WEST OF GOTHENBURG...AND IS NEARLY STATIONARY * THE SEVERE THUNDERSTORM WILL REMAIN... OVER FARM AND RANGELANDS ALONG AND SOUTH OF INTERSTATE 80 IN EAST CENTRAL LINCOLN COUNTY THIS THUNDERSTORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND WIND GUSTS TO 60 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4103 10042 4079 10046 4079 10023 4103 10023 $$ DDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:51 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 22, 2:51 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 251 PM CDT SUN JUL 22 2001 ...AREAL EXTENT OF SHOWERS/THUNDERSTORMS AND TEMPERATURES ARE THE CHALLENGES... NORTHERN THIRD OF CWA HAS KEPT ABOUT 7 TO 10 DEGREES COOLER THIS AFTERNOON WITH CLOUDS AND SHOWERS/THUNDERSTORMS THAN THE SOUTHERN TWO-THIRDS WHERE SOME TEMPS ARE AROUND 100. SATELLITE AND RADAR IMAGERY SHOW MANY BOUNDARIES OVER THE CWA. ONE BOUNDARY EXTENDS FROM ATKINSON...TO BREWSTER...TO THE DISMAL RIVER...AND TO ARTHUR. ANOTHER BOUNDARY WILL CONTINUE TO EXTEND NEAR THE SD/NE BORDER. A SHORTWAVE ROTATING AROUND THE UPPER HIGH WILL SLIDE INTO THE SOUTHERN SECTIONS OF THE CWA THIS EVENING AND INTERACT WITH THE BOUNDARY PUSHING SOUTH ACROSS THE AREA. THIS WILL IGNITE A FEW SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN THIRD HALF OF THE CWA THIS EVENING. AFTER DEVELOPING...THE STORMS WILL MOVE NORTHEAST WITH THE MID LEVEL WINDS AND WILL FINALLY EXIT THE NORTHEAST PORTION OF THE CWA LATE THIS EVENING. AN MCS DEVELOPING IN SD TONIGHT MAY BACKBUILD INTO BETTER CAPE OVER THE NORTHEAST SECTIONS OF THE CWA LATE TONIGHT TO BRING ANOTHER SHOT OF SHOWERS/THUNDERSTORMS. TEMPS WILL REMAIN WARM ONCE AGAIN SO WILL STAY NEAR GUIDANCE/PERSISTENCE. CLOUDS WILL MOVE OUT OF THE EAST QUICKLY ON MONDAY PROVIDING PLENTY OF SUNSHINE ONCE AGAIN FOR MAXIMUM HEATING. ALTHOUGH H8 TEMPS STILL REACH NEAR 30C IN THE SOUTHWEST ON MONDAY...SFC TEMPS SHOULD BE SLIGHTLY LOWER AS EASTERLY UPSLOPE WINDS MAKE IT A LITTLE MORE DIFFICULT TO WARM UP. HOWEVER...STILL THINK TEMPS WILL BE IN THE 90S. WITH EASTERLY WINDS PUMPING GOOD LOW LEVEL MOISTURE...CAPE VALUES EXCEED 3000 J/KG BY LATE AFTERNOON IN THE CENTRAL AND SOUTH. WEAK SHORTWAVES ROTATING AROUND THE UPPER RIDGE SHOULD HAVE NO DIFFICULTY SPARKING SHOWERS AND THUNDERSTORMS. THESE SHOULD DEVELOP OVER THE WEST INITIALLY AND THEN SLIDE SLOWLY EAST. A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE CWA FROM 02Z TO 10Z. STRONG FRONTOGENESIS WITH WAA WILL IS KEEP THE SHOWERS/THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. HEAVY RAIN IS POSSIBLE OVER THE NORTHEAST AS THE MCS MOVES OUT OF SD AND SLIDES OVER THE REGION LATE MON NIGHT. LOW CLOUDS WILL LIKELY PLAGUE THE NORTHEAST SECTIONS OF THE CWA LATE MON NIGHT AND TUE MORNING. DOUBT THE FRONT WILL CONTINUE PLUNGING SOUTHWARD WITH THE UPPER RIDGE ONLY FLATTENING SLIGHTLY. THEREFORE DO NOT EXPECT TEMPS TO DROP AS SHARPLY AS THE FAN GUIDANCE INDICATES...WILL STAY CLOSER TO THE NGM NUMBERS. THE FRONT WILL LIKELY GET HUNG UP ALONG THE NE/KS BORDER AND SLOWLY WASH OUT. THEREFORE THERE MAY BE ENOUGH HEATING FOR LOW POPS AGAIN IN THE SOUTHWEST TUE NIGHT AS MORE SHORTWAVES ROTATE OUT OF COLORADO. IN THE EXTENDED...THE UPPER RIDGE REMAINS FLAT UNTIL NEXT WEEKEND WHEN A STRONG SHORTWAVE SWINGS OUT OF CANADA AND DEVELOPS A TROF INTO THE NORTHERN PLAINS. UNTIL THEN...NEARLY STATUS QUO WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS NEARLY EVERY DAY WITH TEMPERATURES IN THE 80S. .LBF...NONE. DDB
In the hours before
Local storm report, Jul 22, 2:45 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
245 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM 4 NW BROWNLEE NE WIND DAMAGE
07/21/01 CHERRY 5 INCH DIAMETER TREE
BRANCHES TAKEN DOWN BY 50
TO 60 MPH WIN)D
GUSTSREPORTED BY SPOTTERS
MPLocal storm report, Jul 22, 5:20 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
520 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM 5 SW AMELIA NE .75 INCH HAIL
07/22/01 HOLT REPORTED BY SPOTTERS
MPLocal storm report, Jul 22, 6:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
607 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 22 W OCONTO NE .88 INCH HAIL
07/22/01 CUSTER REPORTED BY SPOTTERS
DDBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:44 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jul 21, 9:46 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 59 min |
| Jul 22, 4:52 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 38 min |
| Jul 22, 5:20 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.